MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke.A direxion hi-flo was selected for use.Upon withdrawal, it was noted that the device broke.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The tip, inner and outer shafts, and the hub/strain relief were microscopically and visually inspected.Inspection revealed a complete separation of both the inner and outer shaft at the base of the hub/strain relief, with the inner shaft damaged (stretched and flattened) for a length of 92mm with numerous kinks in the exposed inner shaft.Inspection of the rest of the catheter found no other damage or irregularities.

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8740529
Report Number2134265-2019-07497
Device Sequence Number2637755
Product Code KRA
UDI-Device Identifier08714729839569
UDI-Public08714729839569
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2019
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0020931661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2019
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1